Experience with Warafin

Hi Everyone

Just wanted to let all know an experience I am going through.

I suffer with IPAH diagnosed in March this year. I went on Warafin during April after being in hospital for nearly three weeks. At the end of July I was rushed into hospital because I was very unwell, I was there for a month. During some of this time I was bed ridden, suffered with a major gout attack (two knees, and feet and one ellbow). I was also moved from one hospital to another (specialist). However, during this my time my right knee and thigh were not improving and were going a funny colour of yellow. It was so very painful. Ultimately they found it was an internal bleed, and they believed caused by the Warafin which I was taken off and after two transfusions of blood as I was Anemic, a bandage on my leg and moved to an injection of a Anticoagulant called Hibor. I also underwent numerous ecograms of the leg as well.

I was told by the hematologist that it was a severe bleed and due to visit him again in November and continue in the meantime with the Hibor. He is being cautious on the Warafin and said I would be moved first to Herapin and a low dose of Warafin subsequently. My dose previously was 5mg a day.

I am now just about walking without the aid of the crutch at home and due to try outside very soon.

Just thought I would let you know my experience. Comments welcomed.

Thanks

7 Replies

oldestnewest
  • I'm on warfrin for life I'm on 9mg and 8mg on alternative days they trying to stabilise my levels it seems to be taking ages. My inr is now 3.4 it needs to be 2.50 - 3.00 it's currently 3.40.

    I have had terrible nausea and headaches has any one else suffered these symptoms whilst on warfrin

    Tracey

  • I suffered from nausea and general feeling of being unwell when first taking warfarin and getting stabilised. I changed to rivaroxaban recently but so unwell on it that I returned to warfarin, as I am OK on that drug once I am stable on INR of 2 - 2.5. You may find that you are OK on warfarin once you are stable. The trouble is that all these drugs are quite powerful and toxic, so most people will have some side effects at least to begin with.

    Good luck.

  • Thanks for the reply! The nurse said she had never known anyone feeling sick on warfrin.

    I go back on tuessay I'm hoping my inr Is near 3.00.

    Thanks

    Tracey

  • Nurse should know. Tell her to check out all information regarding Thrombocytopenia. It's to protect yourself and indirectly her, without the necessary knowledge, patients are being harmed.

  • Awful experience for you!

    But why must you go back on Warfarin?

    Rivaroxyban or Apixaban (new oral anticoagulents) seem to be much kinder to the body and do not require INR monitoring.

  • I could not tolerate the side effects of rivaroxaban and felt very unwell (dizzy, lightheaded, spaced out). I gave it a good try. I have not tried apixaban yet - could be difficult to get a GP prescription for this as it is the most expensive of the lot.

  • Have you had any blood tests that show up regarding changes in the red blood cells

    Have you checked with GP regarding the low platelets. It sounds like Thrombocytopenia. Check UPMC Low platelet count.

    Look for Cleveland Clinic, Drugs and supplements. Anticoagulent Medication Warfarin (Coumadin). Look towards end of paper When to call your doctor.

    I wish you well.

You may also like...